MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a perforation.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was used and a watchman laa closure device & delivery system (wds) was selected to be used.It was reported that the was was introduced into the body and placed in the laa using a pigtail.Once the physician was at the depth that was required for the device, the physician removed the pigtail.When this was done the sheath jumped forward and perforated the left atrial appendage.The physician called the surgeon in to evaluate.At this time, there was no effusion noted.The surgeon felt it was best to clip the laa and surgically repair the perforation.The patient was prepped and the surgery was completed successfully.The patient is stable and recovering well.The watchman procedure was not finished, no implantation of the device occurred.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8172337
Report Number2134265-2018-63815
Device Sequence Number2069667
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0022442880
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date12/17/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;